The Official Site
Charles Mingus

 


 
Twitter
 
 
CONTACT| JOIN MAILING LIST | STORE
Mingus Jazz Education Photos News The Mingus Bands BOOKING Sue Mingus Music in Film

 

Let My Children Hear Music, Inc. (The Charles Mingus Institute) is pleased to announce:

competition_jazz_2013

THE 2013 MINGUS HIGH SCHOOL COMPETITION & FESTIVAL
Saturday through Monday, February 15-18, 2013

Details subject to change. Please check back.

FRIDAY, FEB 15, 2013 (and Sat, Sun, Mon) Mingus Big Band at Jazz Standard. The charge is $30/$15 students Fri and Sat, Sunday and Monday is $25/$12.50 students. There is no minimum charge (for food and drinks). Please make a reservation if you wish to attend.


SATURDAY, FEB 16, 2013
FULL DAY OF CLINICS, MASTER CLASSES, AND JAMS at Manhattan School of Music
120 Claremont-entrance is on West 122nd and Broadway, NW corner. http://www.msmnyc.edu

9:00am Welcome, Bands Check-In

10:00am-12:00pm  Rehearsal Session for Competition Finalists in their assigned rooms.  Bands can use break time within these 2 hours for lunch.

12:00pm – 5:00pm Clinics, Master Classes, and Student Jam Session concentrating on the compositions of Charles Mingus

12:00-12:30pm Mingus film clips in ADES Auditorium

12:30-1pm Mingus Dynasty performance in ADES Auditorium
Scott Robinson, alto sax
Wayne Escoffery, tenor sax
Kenny Rampton, trumpet
Frank Lacy, trombone
Jim Ridl, piano
Boris Kozlov, bass
Donald Edwards, drums

1:00-2:30 CLINICS
Rhythm Section Clinic- ADES Auditorium
with Jim Ridl, piano; Boris Kozlov, bass; Donald Edwards, drums

Woodwind Clinic, Room 607
Wayne Escoffery & Scott Robinson

Brass Clinic, Room 610
Frank Lacy & Conrad Herwig, trombones; Kenny Rampton, trumpet

2:45-4:15PM Teaching Mingus with Ken Pullig, retired head of the Jazz Composition Department at Berklee College of Music, room 607

2:45pm-5:00pm Student Jam Sessions (for finalists only) in Ades and Studio 610
Jam Session Coaches: Wayne Escoffery & Conrad Herwig
DOWNLOAD JAM ROSTERS HERE

4:15-5:00pm  Question & Answer with Gunther Schuller & Justin DiCioccio in Studio 610

All afternoon sessions are FREE and open to the public (though only Competition participants may participate in the student jam.)

SATURDAY EVENING

7:30 & 9:30 Mingus Big Band at Jazz Standard


SUNDAY, FEB 17, 2013
10AM-6:30PM MINGUS HIGH SCHOOL COMPETITION

John C Borden Auditorium, Manhattan School of Music, 122nd Street & Broadway, NYC

Adjudicators: Justin DiCioccio, Frank Lacy, Boris Kozlov, Ken Pullig Scott Robinson, Gunther Schuller

9:30am COMBO CATEGORY

9:30-10am  Minguys Jazz Combo, Rio Americano High School
10-10:30am  Newark Academy Combo
10:30-11am  Foxboro High School Jazz Combo

11:00 15 MIN BREAK

11:15 COMBO CATEGORY-Specialized Schools and Programs
11:15-11:45am  SF Jazz High School All Starts Combo
11:45-12:15pm  Jazz Ensemble 3, Greater Hartford Academy of the Arts
12:15-12:45pm  MSM Precollege Combo
12:45-1:15pm  Batterman Ensemble, Wisconsin Conservatory of Music

1:15-2:15pm LUNCH

2:15PM BIG BAND CATEGORY

2:15-2:45pm  Newark Academy Big Band “Chameleon”
2:45-3:15pm  Lexington High School Jazz Ensemble
3:15-3:45pm  Boston Latin High School

3:45 15 MIN BREAK

4:00 BIG BAND CATEGORY-Specialized Schools and Programs
4:00-4:30pm  SF Jazz All-Stars Orchestra
4:30-5:00pm  Tulsa Jam’bassadors All-City Band
5:00-5:30pm  MSM Precollege Big Band

5:30 15 MIN BREAK

5:45PM  MSM Mingus Ensemble Performance
Patrick Bartley, alto sax; Jonathan Beshay, tenor sax; Adam O’Farrill, trumpet; St. Clair Simmons, trombon; Tony Madruga, piano; Martin Kenney, bass; Evan Sherman, drums

6:15PM  AWARDS CEREMONY with Sue Mingus & Justin DiCioccio

All above events are FREE and open to the public

After the Competition, Outstanding Soloists from the day will be invited to sit in with the Mingus Big Band at Jazz Standard. You must make reservations if you wish to see the Outstanding Soloists from the Mingus Competition sit in with the band.

7:30 & 9:30 Mingus Big Band at Jazz Standard


MONDAY, FEB 18, 2013 Mingus Orchestra at Jazz Standard The charge is $30/$15 students Fri and Sat, Sunday and Monday is $25/$12.50 students. There is no minimum charge (for food and drinks).

 

Go to the MAIN PAGE

Go to the LOGISTICS PAGE